Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

What is the cause of itchy eyes with hard crusty stuff around the corners making me unable to open the eyes ?

Both of my eyes itch and are red and when I wake up I can t open my eyes especially my right eye until I clean all the hard crusty stuff of the eye. My right eye is worse. My right eye itches in the corner closer to the nose and is watery all day with gooey stuff coming out of the left corner of the eye. Is this alergies? What can I do to help relieve this, I am using eye drops for alergies which helps with the itching but nothing else.
Asked On : Sat, 31 Mar 2012
Answers:  5 Views:  677
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Ophthalmologist 's  Response
Agree with Dr. Das. This is a long term condition requiring long term treatment. Hot compresses and lid scrubs are the mainstay and serve to clear the sebacious (fat) glands along the lid margins. If these become blocked then they become secondarily infected resulting in pain, lid crusting and pussy discharge. Antibiotic (erythromycin) creams serve to soften the secretions and reduce the numbers of bacteria.
Answered: Wed, 4 Apr 2012
I find this answer helpful
Ophthalmologist Dr. Reema Das's  Response

From your description it seems that u r having Blepharitis in the eyes. Blepharitis leads to red, scaly eyelid along with itching and crust in the eyelid. You can try with the following medication...

1. Lid cleaning

2. Lubricating eye drop (like Tears Naturalle II ,3-4 times daily for 3-4 weeks)

3. Antibiotic cream ( like Occupol eye ointment at bedtime in the lid for 2 weeks)

4. Antibiotic tablet (Doxycycline 100mg tablet, 1 tab daily for 7 days)

5. Omega 3 fatty acid containing diet

6. Antibiotic eye drop ( Tobramycin eye drop, 1 drop 4 times daily both eyes for 7 days)

7. If you have dandruff in the scalp, use some anti dandruff shampoo.
Answered: Mon, 2 Apr 2012
I find this answer helpful
Ophthalmologist Dr. Shehab Ahmad Fares Al-Abed's  Response
This is a simple bacterial conjunctivitis which is an inflammation of the conjunctiva..

The discharge (referred as gooey stuff) is a sign of this disease especially when there is a good amount of it and mostly sticking your eyelashes together..

Simple antibiotic eye drop or ointment is the key for treatment (Erythromycin Ophthalmic Ointment, approximately 1 cm in length, three to four times daily is preferred by most American ophthalmologists)

Check with your ophthalmologist if you have copious amount of discharge or if there is any risk for contracting gonorrhea or any other STD..

Wish you a good health..
Answered: Sun, 1 Apr 2012
I find this answer helpful

1 Doctor agrees with this answer

Ophthalmologist Dr. Saurabh Mittal's  Response
Dear Friend,

Your redness and itch are probably due to infectious conjunctivitis. you are required to use an antibitoics to decrease the risk of secondary infections in case of viral and/ or to decrease the intensity in case of bacterial conjunctivtis. These infection decrease with in 10 to 15 days. Take Care
Answered: Mon, 2 Apr 2012
I find this answer helpful
General & Family Physician Dr. Kamal Kishore Bandil's  Response
Get treated for infection of eye.
Answered: Sat, 31 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor